Your symptoms are very much similar to mine. Heartburn on my chest is the primary symptom, it varies in intensity, from mild irritation, to gnawing feeling, to intense burning sensation (which I would say, reflux).
My heartburn flare-ups came in "episodes". Each took about
1 to 5 days. I have had 4 episodes so far in the course of 2 months. In between the episodes, I was fine. During an episode, the symptoms usually came at night. I would say 90% of the time. In the most recent episode, it happened in the day also, which was quite alarming to me.
The rest of the my symptoms are by-products or side-effects of my medications - indigestion, slow digestion, gassy stomach, bloating, insomnia, nausea, vomiting. During the period where I tried to stop my PPI cold-turkey, I also experienced what I now clearly know as withdrawal rebound symptoms - excessive acid secretion in stomach.
Currently I have it under control - with 20mg Pariet at dinner time, 5mg of Metoclopramide HCL (Maxalon) as when needed, antacid as when needed, and several supplements, diet and lifestyle modifications. I consider myself lucky, because I do not need surgery. I look forward to a full recovery in future.
P/S: My diagnosis was GERD, Hiatal Hernia and Esophagitis.
Post Edited (WJF) : 11/4/2011 6:24:04 PM (GMT-6)